That's one of the reasons I quit taking it... Well that and the fact that it wasn't helping me... Lyrica was the worst as far as weight gain goes... It actually did help with my pain quite a bit but my doctor took me off of it because he couldn't get my swelling under control while on it... That's how my luck runs though...lol...
I came off Gabapentin about 2 weeks ago and I was on 600 mg gabapentin and am now on 175mg Lyrica. The jury is still out on the weight gain issue as it is too early for me to be able to monitor any changes. However I am not very pleased to see that grannyhotwheels thinks lyrrica is the worst.
I may end up reassessing this change but will give it a few months first.
Re: meds and weight gain, I'm on 3600mg of Neurontin per day and it hasn't caused increased appetite or weight gain. Lyrica did - it stimulated my appetite and I ate like a pig and had to stop it. Amitriptyline did cause some weight gain initially, between 5 - 20 lbs but after a while it eased off. The first few doses of Cesamet also made me really hungry but that seems to have stopped, and I only take it on nights when my pain is really bad. I just did 5 days of IVSM and was starving the whole time and ate and ate. It's been a few days since my last infusion and my appetite is back to normal.
Sarah, Lyrica has and does help a lot of people without any problems at all but the whole time I took it food consumed my every thought... Not just any food, any sweet food... I could bake a cake and eat the whole thing by myself... I constantly craved sweets... I ended up gaining about 40 lbs before my doctor finally agreed with me enough is enough...
I've now lost 20 lbs of that and still have 20 more to go but when your in a chair or bed 24/7 it's not an easy task... Good luck to you...
I have been taking gabapentin for years now and haven't gained any weight with it, actually I have lost a few pounds. I tried Lyrica, to see if it would work better, but it made me feel really stupid and spacy and I did gain weight with it. Went back to gabapentin (Neurontin) and all is fine. I only take 900 mg day, sometimes 1000 so am on a small dose, but it does the trick for nerve pain.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.